Alert archive / California / High Wind Watches in 2006
High Wind Watch 2, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Feb 2, 2006, 2:32 PM PST for 7 counties in Nevada; 9 counties in California. It took effect at Feb 4, 2006, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 2, 2006, 2:32 PM PST (22:32 UTC)
- In effect from
- Feb 4, 2006, 12:00 AM PST
- Expired
- Feb 3, 2006, 2:59 PM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 39 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 022232 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 232 PM PST THU FEB 2 2006 ...STRONG WINDS EXPECTED FRIDAY NIGHT INTO SATURDAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA FRIDAY NIGHT AND SATURDAY. WINDS AHEAD OF THIS SYSTEM ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS OVER 50 MPH POSSIBLE...LATE FRIDAY EVENING. THESE STRONG WINDS WILL MOVE INTO THE NORTHERN SIERRA...THE TAHOE BASIN AND FAR NORTHWEST NEVADA FRIDAY EVENING AND ARE EXPECTED TO LAST INTO MID-MORNING ON SATURDAY. THE WINDS WILL AFFECT MONO AND MINERAL COUNTIES...AND THE NEVADA BASIN AND RANGE...FROM AROUND MIDNIGHT FRIDAY NIGHT THROUGH NOON SATURDAY. CAZ070>072-NVZ002-003-005-030645- /O.NEW.KREV.HW.A.0002.060204T0200Z-060204T1800Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 232 PM PST THU FEB 2 2006 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. WINDS WILL INCREASE FRIDAY EVENING AS A PACIFIC STORM APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH SATURDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ CAZ073-NVZ001-004-030645- /O.NEW.KREV.HW.A.0002.060204T0800Z-060204T2000Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON... IMLAY 232 PM PST THU FEB 2 2006 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. WINDS WILL INCREASE FRIDAY EVENING AS A PACIFIC STORM APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH SATURDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ OHARA/RC
6 follow-up statements
000 WWUS75 KREV 030456 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 856 PM PST THU FEB 2 2006 ...STRONG WINDS EXPECTED LATE FRIDAY NIGHT INTO SATURDAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA FRIDAY NIGHT AND SATURDAY. WINDS AHEAD OF THIS SYSTEM ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS OVER 50 MPH POSSIBLE...LATE FRIDAY NIGHT. THESE STRONG WINDS WILL MOVE INTO THE NORTHERN SIERRA...THE TAHOE BASIN AND FAR NORTHWEST NEVADA FRIDAY NIGHT AND ARE EXPECTED TO LAST THROUGH SATURDAY AFTERNOON. THE WINDS WILL AFFECT MONO AND MINERAL COUNTIES... AND THE NEVADA BASIN AND RANGE...FROM AROUND EARLY FRIDAY MORNING THROUGH EARLY SATURDAY EVENING. CAZ070>072-NVZ002-003-005-031800- /O.EXT.KREV.HW.A.0002.060204T0800Z-060205T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 856 PM PST THU FEB 2 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. WINDS WILL INCREASE FRIDAY EVENING AS A PACIFIC COLD FRONT APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH SATURDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ CAZ073-NVZ001-004-031800- /O.EXT.KREV.HW.A.0002.060204T1400Z-060205T0200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON... IMLAY 856 PM PST THU FEB 2 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... WINDS WILL INCREASE EARLY SATURDAY MORNING AS A PACIFIC COLD FRONT APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH SATURDAY EVENING... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$
000 WWUS75 KREV 030500 CCA NPWREV URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RENO NV 858 PM PST THU FEB 2 2006 ...STRONG WINDS EXPECTED LATE FRIDAY NIGHT INTO SATURDAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA FRIDAY NIGHT AND SATURDAY. WINDS AHEAD OF THIS SYSTEM ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS OVER 50 MPH POSSIBLE...LATE FRIDAY NIGHT. THESE STRONG WINDS WILL MOVE INTO THE NORTHERN SIERRA...THE TAHOE BASIN AND FAR NORTHWEST NEVADA FRIDAY NIGHT AND ARE EXPECTED TO LAST THROUGH SATURDAY AFTERNOON. THE WINDS WILL AFFECT MONO AND MINERAL COUNTIES... AND THE NEVADA BASIN AND RANGE...FROM AROUND EARLY SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. CAZ070>072-NVZ002-003-005-031815- /O.EXT.KREV.HW.A.0002.060204T0800Z-060205T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 858 PM PST THU FEB 2 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. WINDS WILL INCREASE FRIDAY EVENING AS A PACIFIC COLD FRONT APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH SATURDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ CAZ073-NVZ001-004-031815- /O.EXT.KREV.HW.A.0002.060204T1400Z-060205T0200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON... IMLAY 858 PM PST THU FEB 2 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... WINDS WILL INCREASE EARLY SATURDAY MORNING AS A PACIFIC COLD FRONT APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH SATURDAY EVENING... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$
000 WWUS75 KREV 031217 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 417 AM PST FRI FEB 3 2006 ...STRONG WINDS EXPECTED LATE FRIDAY NIGHT INTO SATURDAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA FRIDAY NIGHT AND SATURDAY. AHEAD OF THE COLD FRONT...WINDS WILL INCREASE OVER NORTHEAST CALIFORNIA AND FAR WESTERN NEVADA LATE FRIDAY NIGHT...THEN SPREAD TO THE REST OF WESTERN NEVADA AND EASTERN CALIFORNIA SATURDAY. WINDS WILL DIMINISH BEHIND THE COLD FRONT SATURDAY AFTERNOON AND EVENING. NVZ004-031330- /O.CAN.KREV.HW.A.0002.060204T1400Z-060205T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 417 AM PST FRI FEB 3 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WATCH...AS WIND GUSTS OVER 58 MPH ARE NO LONGER LIKELY SATURDAY. HOWEVER...WINDS WILL STILL INCREASE TO 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 45 MPH SATURDAY. THIS MAY CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. $$ CAZ070>072-NVZ002-003-005-040000- /O.CON.KREV.HW.A.0002.060204T0800Z-060205T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 417 AM PST FRI FEB 3 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. WINDS WILL INCREASE LATE FRIDAY NIGHT AS A COLD FRONT APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG INTO SATURDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ CAZ073-NVZ001-040000- /O.CON.KREV.HW.A.0002.060204T1400Z-060205T0200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 417 AM PST FRI FEB 3 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. WINDS WILL INCREASE EARLY SATURDAY MORNING AS A COLD FRONT APPROACHES THE REGION. THE WINDS ARE EXPECTED TO REMAIN STRONG INTO SATURDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA...FOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$
000 WWUS75 KREV 032259 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 259 PM PST FRI FEB 3 2006 ...GUSTY WINDS TONIGHT THROUGH SATURDAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA ON SATURDAY. AHEAD OF THE COLD FRONT...WINDS WILL INCREASE OVER NORTHEAST CALIFORNIA AND FAR WESTERN NEVADA TONIGHT...THEN SPREAD TO THE REST OF WESTERN NEVADA AND EASTERN CALIFORNIA SATURDAY. WINDS WILL DIMINISH BEHIND THE COLD FRONT SATURDAY AFTERNOON AND EVENING. CAZ072-NVZ002-040000- /O.CAN.KREV.HW.A.0002.060204T0800Z-060205T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 259 PM PST FRI FEB 3 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WATCH. SEVERAL INCHES OF SNOW WILL ACCOMPANY THE GUSTY WINDS...THEREFORE A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE LAKE TAHOE AREA. PLEASE REFERENCE THE LATEST WINTER WEATHER STATEMENT FOR DETAILED INFORMATION. $$ CAZ070-071-NVZ003-005-041200- /O.UPG.KREV.HW.A.0002.060204T0800Z-060205T0000Z/ /O.NEW.KREV.WI.Y.0009.060204T0800Z-060205T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH 259 PM PST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH AFTER MIDNIGHT AS A COLD FRONT APPROACHES NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. WINDS WILL REMAIN GUSTY ON SATURDAY AND DECREASE BY SATURDAY EVENING AS THE COLD FRONT MOVES INTO EASTERN NEVADA. GUSTS IN WIND PRONE AREAS ALONG HIGHWAY 395...MAY EXCEED 60 MPH. WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395. USE EXTRA CAUTION WHILE DRIVING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ CAZ073-NVZ001-041200- /O.UPG.KREV.HW.A.0002.060204T1400Z-060205T0200Z/ /O.NEW.KREV.WI.Y.0009.060204T1200Z-060205T0200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 259 PM PST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH SATURDAY MORNING AS A COLD FRONT APPROACHES THE REGION. THE WINDS WILL DECREASE SATURDAY EVENING AS THE COLD FRONT MOVES INTO EASTERN NEVADA. WIND GUSTS MAY EXCEED 60 MPH IN WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395. WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 95 AND 395. USE EXTRA CAUTION WHILE DRIVING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ NVZ004-041200- /O.NEW.KREV.WI.Y.0009.060204T1200Z-060205T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 259 PM PST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH SATURDAY MORNING AS A COLD FRONT APPROACHES THE REGION. THE WINDS WILL DECREASE SATURDAY EVENING AS THE COLD FRONT MOVES INTO EASTERN NEVADA. WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 95. USE EXTRA CAUTION WHILE DRIVING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ BRONG
000 WWUS75 KREV 151213 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 413 AM PST WED FEB 15 2006 CAZ073-151800- /O.CON.KREV.HW.W.0002.000000T0000Z-060215T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 413 AM PST WED FEB 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH WESTERN NEVADA AND THE EASTERN SIERRA THIS MORNING. WEST WINDS JUST AHEAD OF THE FRONT WILL INCREASE TO 20 TO 40 MPH WITH GUSTS NEAR 60 MPH ALONG HIGHWAY 395 FROM WALKER SOUTH TO MAMMOTH LAKES. TRAVEL WILL BE DIFFICULT THROUGH MID-MORNING...ESPECIALLY FOR TRUCKS AND OTHER HIGH PROFILE VEHICLES. TRAVELERS SHOULD USE EXTRA CAUTION AND CHECK FOR VEHICLE RESTRICTIONS. $$ NVZ001-151800- /O.CON.KREV.WI.Y.0010.000000T0000Z-060215T1800Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 413 AM PST WED FEB 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH WESTERN NEVADA AND THE EASTERN SIERRA THIS MORNING. SOUTHWEST TO WEST WINDS JUST AHEAD OF THE FRONT WILL INCREASE TO 20 TO 30 MPH WITH GUSTS NEAR 50 MPH OVER MUCH OF MINERAL AND SOUTHERN LYON COUNTIES. WINDS WILL DECREASE LATE THIS MORNING AS THE COLD FRONT MOVES INTO SOUTHERN NEVADA. TRAVEL WILL BE DIFFICULT THROUGH MID-MORNING FOR TRUCKS AND OTHER HIGH PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAYS 50 AND 95. $$ JORDAN
000 WWUS75 KREV 151355 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 555 AM PST WED FEB 15 2006 CAZ073-151500- /O.CAN.KREV.HW.W.0002.000000T0000Z-060215T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 555 AM PST WED FEB 15 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WARNING. THE THREAT OF HIGH WINDS HAS ENDED AS A COLD FRONT HAS MOVED SOUTH OF THE REGION. NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THROUGH TODAY. $$ NVZ001-151500- /O.CAN.KREV.WI.Y.0010.000000T0000Z-060215T1800Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 555 AM PST WED FEB 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. THE THREAT OF STRONG WINDS HAS ENDED AS A COLD FRONT HAS MOVED SOUTH OF THE REGION. NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THROUGH TODAY. $$ MJD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Feb 2, 3:55 AM PST, 10 hours 37 minutes earlier.
Area forecast discussion, Feb 2, 3:55 AM PST, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 355 AM PST THU FEB 2 2006 .SHORT TERM... STRONG LEE SHADOWING WITH RIDGETOP WINDS GUSTING OVER 70 MPH IS KEEPING WINDS UP IN NORTHEAST CALIFORNIA AND FAR WESTERN NEVADA THIS MORNING. IN FACT...WHILE THE TAHOE RIDGES ARE RECEIVING .05 TO .10 INCHES OF PRECIP AN HOUR...THE SOUTH LAKE TAHOE AIRPORT IS GETTING A ONLY A TRACE TO .01 AN HOUR OF PRECIP...SO EVEN THE LAKE TAHOE BASIN IS EXPERIENCING SHADOWING THIS MORNING. A VERY SHARP CUTOFF FOR PRECIP CHANCES TODAY OUTSIDE OF THE IMMEDIATE LEE SIDE OF THE SIERRA AS ATMOSPHERIC STABILITY INCREASES WITH WARMING ALOFT. THE CURRENT SNOW LEVEL IS BETWEEN 7500 AND 8000 FEET PER MOUNTAIN TOP OBSERVATIONS NEAR LAKE TAHOE. HOWEVER...PRECIP RATES ARE NOT ESPECIALLY HIGH SO IT SHOULD NOT CAUSE TOO MUCH RUNOFF CONCERN. MILD HIGH TEMPERATURES WILL CONTINUE THROUGH FRIDAY AS A WEAK RIDGE OF HIGH PRESSURE DOES LITTLE TO LIMIT MIXING TO AT LEAST MOUNTAIN TOP THE NEXT COUPLE DAYS. THE NEXT CHANCE FOR PRECIP...AT LEAST NORTH OF INTERSTATE 80 AND ALONG THE SIERRA CREST COMES SATURDAY AS THE LAST TROUGH FOR A WHILE AFFECTS THE REGION. THE GFS HAS TRENDED DEEPER WITH ITS 06Z RUN...BUT THE UPPER JET STILL ONLY SAGS TO NEAR LAKE TAHOE. WITH THE DEEPEST MOISTURE AND POST FRONTAL INSTABILITY/COLD AIR ALOFT EXPECTED OVER NORTHERN NEVADA AND 50+ KTS OF WIND AT 700 MB...STRONG SHADOWING LOOKS LIKELY SOUTH OF ABOUT INTERSTATE 80. OF MORE CONCERN IS THE POSSIBILITY OF HIGH WINDS IN THE LEE OF THE SIERRA WITH THE STRONG SHADOWING AND GOOD SOUTHWEST FLOW ALOFT. THE ONLY THING TO LIMIT THE WINDS WILL BE THE TIMING OF A FRONTAL PASSAGE INTO THE GREAT BASIN SATURDAY. AT THIS TIME...IT LOOKS LIKE THE HEAVIEST PRECIP WILL BE HITTING THE LAKE TAHOE AREA IN THE LATE MORNING...WHICH WOULD ALLOW FOR STRONG WINDS TO GET GOING IN THE LEE. TEMPERATURES ARE QUITE TRICKY SATURDAY...AS A LATER FROPA WOULD ALLOW FOR A TEMPERATURE SPIKE IN THE MORNING WITH STEADY OR FALLING AFTERNOON TEMPS FOR THE NORTHERN HALF OF THE REGION. I USED THE EXPECTED GFS 700 MB TEMPS AT 18Z SATURDAY TO JUDGE THE APPROXIMATE HIGHS FOR THE REGION FOR NOW (AS WE WILL BE WELL MIXED). SNYDER .LONG TERM...SUNDAY THROUGH WEDNESDAY... STRONG UPPER RIDGE TO CONTROL THE WEATHER OVER THE REGION DURING THIS TIME FRAME. LIGHT SURFACE WINDS WILL RESULT IN LIMITED DAYTIME MIXING ALTHOUGH THE ABSENCE OF ANTECEDENT COLD AIR IN THE VALLEYS SHOULD ALLOW FOR ABOVE NORMAL TEMPERATURES. OTHERWISE DRY AND STABLE. HOHMANN && .AVIATION... AREAS OF MARGINAL MVFR CONDITIONS OVER SIERRA TODAY IN RAIN SHOWERS WITH IMPROVING CONDITIONS TONIGHT. OTHERWISE VFR. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .CA...NONE. &&
Nearby
High Wind Watches in California, 2006High Wind Watches in Nevada, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.